MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420568
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision of bioconvex patella implant.Primary surgery 2017.Progressive lucent line on imaging.
 
Additional Manufacturer Narrative
The associated genesis ii biconvex patella was returned and evaluated.Examination of the patellar component was performed visually and using optical microscopy.A lab analysis conducted during this investigation indicated that material wear and deformation are observed on the articular surface and around the periphery of the device.Very little bone cement is observed within groove.Peg is intact with minor scratches.The explanted patellar imaging wire shows some discoloration.Based on the information provided, the exact cause of the reported periprosthetic fracture and subsequent revision surgery could not be determined.No material or manufacturing deviations were observed in the course of this investigation.The device was manufactured in 2016.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7931877
Report Number1020279-2018-02073
Device Sequence Number19262945
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420568
Device Lot Number16JM02019
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;